MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER DRIVE ART1; MOTOR CONTROL UNIT 2304

RICHARD WOLF GMBH POWER DRIVE ART1; MOTOR CONTROL UNIT 2304
Model Number 2304.007
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Displays Incorrect Message (2591); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Rw (b)(4) considers this mdr open.A follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to richard wolf: "(b)(6) called (b)(4), the local rep, during the procedure.When the footswitch for the powerdrive art1 was activated, the controller displayed a "footpedal defective" error message.The rep asked them to disconnect and re-connect the footswitch, and the message was no longer displayed.When they started the procedure, the handpiece wasn't rotating the burr.They disconnected the cable from the handpiece and generator, and re-connected.The handpiece still would not rotate the burr.Then the rep called me to conference with the operating room, and that's when the physician stopped the case.He had made an incision, stopped the case, closed the incision, and will re-schedule.Chris, the local sales rep went to the account and determined that the (2) 89955.0000 m4 motor handpieces and the 8564.851 connecting cable were functioning properly, and will not be returned to us for evaluation." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with missing information, new information, and changed information.New information: the following fields have new information: section a (patient metrics), b5 additional information about procedure.Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rw gmbh considers this mdr open.Rw gmbh will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
We received new information from the device importer about the patient and the procedure.See section a for patient information.Other information received: 1.Outcome attributed to adverse event: procedure stopped, incomplete.2.Purpose for procedure: treatment.3.What was the procedure: knee arthroscopy.4.Device serviced/repaired by a third party: no.5.Operator of device: surgeon and surgical tech.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with the results of the device investigation.The following fields have new information: b4, b5, d9, g6, h2, h3, h6 (investigation codes), h7, h8, and h10.Corrected data: a4, d4 (model#), f3-5.According to rwmic investigation report device evaluation, form 5020 (11): (07/11/2022) device was returned but by-passed the complaint process.Complaint investigation is based on the assessment of the available information from the evaluation and repair performed under service order (b)(4).According to repair documentation, the device was tested visually and functionally.The reported condition was not confirmed and the device did meet specifications.The evaluation found the device function tested normal per specifications and requirements.Maintenance was completed on device.Richard wolf medical instruments (rwmic) is submitting this mdr behalf of the device manufacturer, rw gmbh.Richard wolf gmbh (rwgmbh) considers this mdr closed.Rwgmbh will submit an additional report if new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to report the results of the device investigation and corrected informations.See h10.Rwmic mdr awareness date: 02-feb-2022.

Brand Name
POWER DRIVE ART1
Common Device Name
MOTOR CONTROL UNIT 2304
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key13559175
Report Number9611102-2022-00006
Device Sequence Number17090969
Product Code HRX
UDI-Device Identifier04055207012246
UDI-Public04055207012246
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K080617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Remedial Action Other,Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2304.007
Device Catalogue Number2304.007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer02/10/2022
02/10/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date02/24/2022
07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BURR.; CONNECTING CABLE.8564.851.; FOOTSWITCH 2 PEDALS2304.901.; POWERSTICK M5/0.89955.0000.
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native